Jump to content
CrazyBoards.org

help - for a person with add and anxiety


Recommended Posts

Through 12 years I have been told I had anxiety, ocd, and now add. I know about most of the medication.

What I don't know is which ssri to take next as I need one. I am trying focalin which is the 2nd stimulant. I took ritalin and was more tired off and on, I only took it for a couple days.

The first stim was adderall and I got to about 20mg - 2x per day and then 15mg for the 3rd time of the day. The problem was I wound up getting heart palpitations I couldn't shake and it wasn't just racing heart it was extra beats and whatnot that my doctor found were no big deal, but getting so many I had to stop.

I am moving off of cymbalt and wonder since I have been through all of the ssris what to do. I ask because now it seems like maybe because I complained all that time about being tired on the ssris that if I was treated for the add that maybe the tired shit wouldn't have been a problem.

Does that mean I start over on the ssri's again and say fuck the side effects since maybe it wasn't right since I wasn't on the meds for the add.

The one thing I have always taken is klonopin but about 3 months ago switched to xanax.

Link to comment
Share on other sites

The first stim was adderall and I got to about 20mg - 2x per day and then 15mg for the 3rd time of the day. The problem was I wound up getting heart palpitations I couldn't shake and it wasn't just racing heart it was extra beats and whatnot that my doctor found were no big deal, but getting so many I had to stop.

I am moving off of cymbalt and wonder since I have been through all of the ssris what to do.

It's possible that since Cymbalta combines both serotonin and noradrenaline reuptake inhibition, and the stimulants cause additional noradrenaline to be released, that maybe you were prescribed too much stimulant medication. From what I've read, people diagnosed with ADHD as adults often function well enough on less stimulant medication than kids in school (who may have it more severe anyway) and there should be a synergy between stimulant meds and any of the adrenergic meds (Cymbalta, Wellbutrin, Effexor, to name a few). So too much of a good thing may have been just wearing you out physically even if you were OK mentally.

I'd first reconsider d/c'ing the Cymbalta unless there are other reasons to change meds, and re-trying the stimulants at a minimum dose. If that doesn't work, sure, an SSRI+ADHD med combination might be a better way to balance benefits and drawbacks to suit your situation better.

Link to comment
Share on other sites

  • 4 weeks later...

I thought it was norepinephrine? or is that the same as noradrenaline? I have been on Adderall xr 20x2 on waking for 18 mo. .I never did feel any "kick" like I would have expected or anxiety. I am now on lithium 2x300 A.m.,2x300 bedtime.Cymbalta 60mg bedtime.Xanax 0.5 3x.I want switched from the Cymbalta b/c of losing my insurance soon(probly).My mood has stabilized except I am more prone to start an argument. I have anxiety attacks sometimes w/o cause, some just overblowing a personal insecurity. Last night I woke obsessing on, well you know, just obsessing.

Give me pointers on fitting in here. I'm not much on this kind of thing.

Y.mail or im if dseired

Link to comment
Share on other sites

I thought it was norepinephrine? or is that the same as noradrenaline?

Same thing, different term. Which is used depends on which side of The Pond you're on.

Give me pointers on fitting in here. I'm not much on this kind of thing.

Y.mail or im if dseired

Take some time to see which forums cover which topics, and follow some of the past or ongoing discussions to see what's considered acceptable and what isn't.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...